MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18006234
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned to nuvasive for evaluation as the device remains in situ.Radiographs of the reported issue were provided and the complaint was confirmed as one of the screws was seen to be backing out of the plate construct; however, due to the limited quality of the images provided, no further assessment, including an assessment of the state of the screw retaining locking mechanism, could not be made.Operative notes were not provided for review of usage/technique.It is unknown if the construct was properly positioned and locked during the initial procedure; further, the patient's bone quality was unknown.Based on the information available, the cause of the reported event could not be determined, but may have been the result of possible lock obstruction by the screw head, possible excessive force causing damage to the locking mechanism during implantation, or a failure to fully engage the locking mechanism.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Proper patient selection is critical to the success of the procedure.Only patients who satisfy the criteria set forth under the indications section of this document and who do not have any of the conditions set forth under the contraindications section of this document should be considered for spinal fixation surgery using the nuvasive acp system.In addition, patients who smoke have been shown to have an increased incidence of pseudarthrosis.Based upon the fatigue testing results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc, which may impact the performance of the system." "follow proper instrument selection as specified in the surgical technique.The nuvasive acp system is designed to provide biomechanical stabilization as an adjunct to cervical fusion and should be used with anterior column support.Without anterior column support, its use may not be successful.Spinal fixation should only be undertaken after the surgeon has had hands on training in this method of spinal fixation and has become thoroughly knowledgeable about spinal anatomy and biomechanics.A surgical technique is available for instructions on the important aspects of this surgical procedure.Care should be taken to ensure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used in the handling and storage of the acp implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the acp implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the acp implants if there is any evidence of damage.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent an anterior cervical procedure from c5 to c7.The procedure was completed without issue.On (b)(6) 2025, it was discovered during a post op follow up that the plate locking mechanisms had not retained the screw at c7 and the screw had backed out.To date there is not patient impact and no revision surgery planned.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21657330
Report Number2031966-2025-00048
Device Sequence Number7480316
Product Code KWQ
UDI-Device Identifier00887517063595
UDI-Public887517063595
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K203253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18006234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight77 KG